Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 57, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 8, 2011, 2:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 2:00 AM CDT (07:00 UTC)
- Expired
- Oct 8, 2011, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
776 WHUS74 KBRO 080700 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 AM CDT SAT OCT 8 2011 ...WINDS PROMPT ADVISORY FOR OUTER WATERS... .HIGH PRESSURE ACROSS THE GULF INTERACTING WITH LOWER PRESSURE INLAND AND UPSTREAM HAVE RESULTED IN NOCTURNAL SOUTHEAST WINDS ABOVE SMALL CRAFT ADVISORY CRITERIA. THE STRONGER WINDS WILL CONTINUE THROUGH MID MORNING. GMZ170-175-081500- /O.NEW.KBRO.SC.Y.0057.111008T0700Z-111008T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 200 AM CDT SAT OCT 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS AND WAVES: SOUTHEAST WINDS 20 KNOTS GUSTING TO 25 KNOTS. WAVES AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 12:12 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 8, 12:12 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1212 AM CDT SAT OCT 8 2011 .DISCUSSION...UPDATE FOR 06Z TAFS. && .AVIATION...PLENTY OF MARINE BASED STREAMER SHOWER ACTIVITY THIS MORNING...AND IT LOOKS LIKE THEY WILL PENETRATE FARTHER INLAND OVER TIME. THE GENERAL MOVEMENT IS NORTHWEST AND AS THEY FORM IN THE GULF THEY WILL MOVE INTO NORTHEAST MEXICO AND THEN INTO THE LOWER VALLEY. INCREASED COVERAGE IS ANTICIPATED TODAY...WITH A 20 PERCENT CHANCE OF SHOWERS NOW IN THE FORECAST THROUGH NOON. WILL INCLUDE VCSH IN THE UPCOMING TAF ISSUANCE...MOST LIKELY FOR BRO AND HRL THROUGH DAWN...THEN ALSO POSSIBLE FARTHER WEST INCLUDING MFE. OTHERWISE...EXPECTING LIGHT TO MODERATE SOUTHEAST WINDS THE NEXT 24 HOURS...WITH PARTLY TO MOSTLY CLOUDY SKIES BUT WITH CIGS GENERALLY ABOVE 3KFT. && .PREV DISCUSSION... /ISSUED 748 PM CDT FRI OCT 7 2011/ DISCUSSION...UPDATED FOR THE 00Z TAF AVIATION DISCUSSION BELOW. AVIATION...THE SMALL CLUSTER OF RW/TRW MOVING NORTHWEST OVER KENEDY COUNTY WILL STEER CLEAR OF THE LOWER RGV AIRPORTS. IR SATL IMAGERY SHOWS GENERALLY VFR CONDITIONS OVER THE REGION THIS EVENING. SOME MID LEVEL CLD COVER MAY FORM UP LATER TONIGHT BUT EXPECT THE LOWEST CEILINGS TO DEVELOP AFTER SUNRISE TOMORROW INCREASING THE DAYTIME HEATING EFFECTS. ANOTHER ROUND OF AFTERNOON AND EARLY EVENING ISOLD CONV WILL BE POSSIBLE AGAIN TOMORROW LATE IN THE CURRENT TAF PERIOD. WILL HANDLE THIS WITH VCSH REMARKS DURING THE AFTERNOON. EXPECT VFR/MVFR CONDITIONS TO PREVAIL FOR THE MOST PART THROUGHOUT THIS UPCOMING TAF PERIOD. PREV DISCUSSION... /ISSUED 204 PM CDT FRI OCT 7 2011/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...A STRONG HIGH PRESSURE RIDGE STRETCHING ACROSS THE EASTERN UNITED STATES AND THE GULF OF MEXICO WILL PRODUCE MODERATE AND GUSTY SOUTHEASTERLY WINDS THIS AFTERNOON AND EARLY EVENING AND SATURDAY AFTERNOON AND EARLY EVENING AND LIGHT SOUTHEASTERLY WINDS OVERNIGHT TONIGHT AND SATURDAY NIGHT. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY. THE TEMPERATURES WILL CONTINUE SLIGHTLY HIGHER THAN NORMAL THROUGH SATURDAY NIGHT. LONG TERM /SUNDAY THROUGH FRIDAY/...500MB TROUGH ACROSS SOUTHERN ROCKIES AND NORTHERN MEXICO SUNDAY WILL DRAW TROPICAL MOISTURE FROM PACIFIC TROPICAL SYSTEMS MAKING LANDFALL ACROSS THE WESTERN MEXICAN COASTLINE THROUGH THE REST OF THE COLUMBUS DAY WEEKEND INTO EARLY NEXT WEEK AS THE MID TO UPPER LEVEL ENERGY ASSOCIATED WITH JOVA MAKES ITS WAY TOWARDS SOUTH TEXAS. WILL GO AHEAD AND INCREASE RAIN CHANCES SLIGHTLY AS A RESULT AND CONTINUE THIS WET TREND THROUGH THE MIDDLE OF THE WEEK WITH THE NEXT TROUGH MOVING INTO THE CENTRAL U.S. BY WEDNESDAY. AS THIS 500MB TROUGH MOVES EASTWARD THROUGH THE REST OF THE FORECAST PERIOD...A WEAK COLD FRONT WILL BRING DRIER AIR INTO SOUTH TX THURSDAY INTO FRIDAY BRINGING AN END TO THE TEMPORARY WET PATTERN EVOLVING ACROSS THE AREA THIS WEEKEND INTO NEXT WEEK. MARINE... TONIGHT THROUGH SATURDAY NIGHT...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 18 KNOTS WITH GUSTS TO 19 KNOTS AND SEAS AT 6 FEET WITH AN 8 SECOND PERIOD. A STRONG HIGH PRESSURE RIDGE STRETCHING ACROSS THE EASTERN UNITED STATES AND THE GULF OF MEXICO WILL PRODUCE MODERATE AND GUSTY SOUTHEASTERLY WINDS AND MODERATE SEAS ACROSS THE MARINE AREAS TODAY AND SATURDAY. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREAS THROUGH THIS EVENING. A SMALL CRAFT ADVISORY MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS OVERNIGHT TONIGHT. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH SATURDAY. SUNDAY THROUGH WEDNESDAY...MODERATE SOUTHEAST WINDS SHOULD PREVAIL ACROSS THE COASTAL WATERS SUNDAY BEFORE WINDS BACK TO THE EAST AND DECREASE MONDAY AS THE PRESSURE GRADIENT RELAXES SLIGHTLY ACROSS THE WESTERN GULF OF MEXICO. WINDS ARE EXPECTED TO BECOME LIGHT AND VARIABLE TUESDAY WITH A MORE EASTERLY FETCH WEDNESDAY WITH A BROAD AREA OF LOW PRESSURE DEVELOPING ACROSS THE SOUTHWEST GULF. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 90 79 90 76 / 20 10 30 30 BROWNSVILLE 91 77 91 74 / 20 10 30 30 HARLINGEN 92 76 92 74 / 20 10 30 30 MCALLEN 93 77 94 76 / 10 10 30 30 RIO GRANDE CITY 94 76 94 72 / 20 10 30 30 SOUTH PADRE ISLAND 88 80 88 77 / 20 20 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/66
Hazardous weather outlook, Oct 7, 10:43 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1043 AM CDT FRI OCT 7 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-081100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1043 AM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF DEEP SOUTH TEXAS. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS OVERNIGHT TONIGHT DUE TO AN INCREASE IN THE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:38 AM CDT | Small Craft Advisory | BRO | 41 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.